Submit a question to our community and get an answer from real people.
Submit

Any problems with change from Implanon to Nexplanon?

I've had the Implanon contraceptive implant for almost three years, which means it's almost time for it to be removed and replaced with a new one. However, during the time I've had Implanon, they've discontinued it and changed to Nexplanon. I'm wondering if Nexplanon has affected any former Implanon users' behaviour or periods or anything else differently than Implanon? Any other information about removal of contraceptive implants or replacement of them is also welcome.

Report as

As of December 2010 Implanon was discontinued and replaced by Nexplanon so as to reduce the risk of insertion errors which is fine. Nexplanon has been noted to perform better than Implanon but there are some notable side effects of Nexplanon which include; change in menstrual bleeding patterns, liver disease, slight weight gain and ectopic pregnancies. The best thing to always do when you notice some changes is to visit your personal doctor. I came across some links that might help with further information, http://www.rxlist.com/nexplanon-drug-center.htm, http://www.nhs.uk/news/2011/01January/Pages/info-implanon-contraceptive-implant.aspx and http://www.onmedica.com/newsArticle.aspx?id=fa254a57-8194-407d-be3a-a9bd51825f33.

Helpful (1) Fun Thanks for voting Comments (0)
Report as
Add a comment...

Actually i was in the same situation i had one and got changed to Nexplanon, its been neally 2weeks and ive had bruising black, green, blue and orange that has subsided bit then come back more server and bigger and it has redness in middle where nexplanon lays under skin, thought it was alergic reaction to ansthetic but this is my 4th one and no past problems at all, plus bruises don't hurt only where the Nexplanon is does. seen doctor 3times she gave me tablets hoping it would get better so she didn't ave to tae it out but its worsening plus making me edgy which isn't me,. tablets are the same strong strength as what my bf uses for his broken ankle and they do more to him than me and his suppose to be in more pain, the tablets did nothing to me its so severe. will be happy once it out. don't know what to do about contraception tho cause this I'm allergic to the xray ingredient thats new.

Helpful Fun Thanks for voting Comments (2)
Report as
plus if i get depo injection and it goes wrong i have to put up with it 3months. I have high bloodpressure so can't go on the pill, and this imi or whatever other implant is the shape of farmers garden fork and is suppose to go up ya wah hoo!! side effects include it going to far in cervix or even falling out and so on.
why cant they bloody make something better than this shit seriously i get they had to change the product because of bleeding issues in some people but now it worse for us other people get the product right already or seriously with all the technology these days you would think they would of come up with something easy and not painful with controlled side effects at least cause this is getting beyond a joke us girls already have gst on tampons and have to go through all the female crap and they cant even do us a favor and put more interest into the comfort of us trying not to get pregnant just so we can satisfy our guys absolutely screwed up and uncalled for hurry up and give us a break for once in our lives...
Report as
sorry for ranting im just really frusrated and fiery today as ive put up with this pain for almost two weeks so i apolygise and i hope i have helped with my experience …
good luck anyway xx
Report as
Add a comment...
Do you have an answer?
Answer this question...
Did you mean?
Login or Join the Community to answer
Popular Searches